How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site. Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. J Your Own Question
Dr. J
Dr. J, Board Certified OB/GYN
Category: OB GYN
Satisfied Customers: 959
Experience:  Gynecologist
98896333
Type Your OB GYN Question Here...
Dr. J is online now
A new question is answered every 9 seconds

What if i started my pill pack a day early? I still had one

Customer Question

Hello, what if i started my pill pack a day early? I still had one more brown pill but i accidently started my 2nd pack. I didnt notice i missed the brown pill until the second day into my new pack. Does that ruin anything?? Also how long should someone have minimal bleeding for when starting LLF? I want to skip my period so i dont get it while on a trip in a few months, i just want to make sure it will work now.
JA: Have you been keeping a personal medical record?
Customer: Not really i mean I know pretty much all things cause I remember it
JA: Anything else in your medical history you think the doctor should know?
Customer: No
Submitted: 8 months ago.
Category: OB GYN
Expert:  Dr. J replied 8 months ago.

Hi there! Board-certified obgyn here.

There is absolutely no harm in starting your new pill pack a day early.

What do you mean by LLF?

Customer: replied 8 months ago.
Lo Loestrin Fe :)Okay, also, i want to not have my period for a trip. So i know i have to just got right onto the next pack after the blue pill is done. Now just this past pack, i got my period the morning after my blue pill was done i didnt even have a chance to take the next pack b4 to not have it?
Expert:  Dr. J replied 8 months ago.

Thanks!

You have a few options -

- You can "stack" the pills. This means that you totally skip the placebo pills at the end of the pack, and jump right into your new pill pack. The longer you stack the pills, the less likely you are to experience bleeding (like what happened this week when you bled even before taking the placebo pill).

Customer: replied 8 months ago.
Okayy, so maybe i should start stacking the pills after this pack and go right into the next until after my trip so less likely of a chance.Yea i have just read some ppl who start a pack and then next pack they dont get their period at all but i dont have that kind of luck haha
Expert:  Dr. J replied 8 months ago.

Yeah, there is a chance you could have "break through bleeding" (which is where you kind of just bleed and spot unpredictably) when you stack pills, but typically the longer you stack your pills, the better it gets. You're right though, it doesn't work for everyone.

Customer: replied 8 months ago.
Its worked for me in the past, but i think i stacked them too long i needed my body to grt back on track. So i came off the pill for 3 months and restarted. Does that effect anything?
Expert:  Dr. J replied 8 months ago.

No. That's pretty common where people can stack for, like, 3 packs, or 4 packs, but then they have to take a break for a week to shed their uterine lining and have a period because they're having so much breakthrough bleeding.

Customer: replied 8 months ago.
Okay good, i mean i read up on it that ots okay, just wanted to make sure. You know summer months is the worst to get your period so i try and skip those months
Expert:  Dr. J replied 8 months ago.

No harm in it at all. Just be sure that you don't take a "break" from your pills for any longer than 7 days.

Customer: replied 8 months ago.
Well I came off the pills for 3 months to get back on track. Which i did, so i came back on the pill, and like it did when i fist started spotty bleeding for like 2/3weeks then i was good then i just started my period the day after my blue pills and here we are.
Expert:  Dr. J replied 8 months ago.

Ah I see.

Yes, once you "start" a pill (and if you've been on nothing for a few months then go back to the pill, that is equivalent to starting them anew) you can experience some irreg bleeding for the first few weeks.

Customer: replied 8 months ago.
Yea thats what I figured, thank you for your time and help!
Expert:  Dr. J replied 8 months ago.

You are most welcome.

If you are satisfied with the response received, please leave a rating by clicking the stars above. Thank you so much!

Expert:  Dr. J replied 8 months ago.

Just checking in to see if you had any further Qs for me today.

If you are satisfied with the response received, please leave a rating by clicking the stars above. Thank you so much!